Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Pregnancy and CD4 count
Oct 18, 2014

Hi, So I am 3 months pregnant and HIV positive. I am taking Truvada and Issentress and I am undetectable. Before my pregnancy I had a 1000 CD4. Now after my first three months lab (my doctors are monitoring my numbers now every three months), my CD4 count is 864. At my last point, my ob asked what my ID doctor said about switching meds. I told her that he was supportive of my current regime and would change it if my viral load goes up. My ob then asked me well what if your CD4 goes down? To this I didn't have an answer, especially since I haven't thought about it that way. But then she said that I should worry about a regime change at this point since I am undetectable and because I am having twins, I have 40% more blood running through my veins and that the extra blood and plasma is the likely cause of my CD4 being diluted. So I guess my question is if my CD4 continues to decline, should I change my regime? And if so what regime do you think the doctor should put me on?

Thank you so much for your time.

Response from Dr. Young

Hello and thanks for posting. Congratulations on your pregnancy.

Your CD4 count changes are not significant. As long as your viral load remains undetectable and your CD4 count and percent remains in the normal range, there's little need to worry. Indeed, among people who have been undetectable on stable regimens with CD4s over 500, current US guidelines state that CD4 counts are optional. This means that the likelihood of any clinically meaningful decline in counts is vanishingly low.

Hope that helps and be well, BY


Previous
Falling a bit short on Rilpavirine food requirment
Next
Testing after PEP

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement